Well, this thread is madness.
Jova, I think you should take time off this forum for your own mental well-being. Your posts about disulafrim treatment have been erratic and, at times, seem unhinged to this observer.
POSITIVE UPDATE !!!!
Just over six weeks into Disulafrim treatment (first month 250 mg per day, then upped to 500 mg per day) and I’m starting to see real, significant healing! I’ve been treating aggressive bartonella that has survived years of antibiotic treatment. I added to disulafrim to combo of minocycline, Plaquenil, and rifampin that I’d been taking for months prior, but seemed to have plateaued on. The last few weeks have been painful, with many days where I wondered if disulafrim was even doing anything except exacerbating my suffering. Well, this past week I’ve been having windows where some of my most persistent are finally relenting!
My primary remaining symptom has been stiffness with constant “joint-cracking”, particularly in my neck, shoulders, and elbows. I’ve also had trouble maintaining healthy weight and muscle mass, despite disciplined diet and exercise. Well, I’m happy to report that it appears that these awful, nagging symptoms are appearing to dissipate! While they haven’t disappeared completely, I’m now experiencing periods where these symptoms are significantly diminished! My body feels looser and lighter, with less muscle tension and stiffness. The relentless “clicking” in the back of my neck that I’ve lived with for years even seems to be vanishing! While I’m not cured yet, at six weeks into treatment I’m see tangible results that no other drug combo has previously achieved in my five year fight against these infections.
I’m seeing a lot of people doubting the effectiveness of disulafrim, so figured I would chime in with some positive news! This drug is giving me back hope that I can actually reach remission!!
A whole 6 posts in and you're already insulting people. Welcome to the forum newbie.
But thanks for providing evidence that starting at a dose of 250mg a day of disulfiram and then 500mg after a month has been perfectly safe for you, which blows the whole "you must go low and slow" argument right out of the water. You are also taking 3 other meds with it.
Rainy, Cignet and myself have had adverse reactions to disulfiram at a dose lower than you are taking. This drug put Rainy in the ER and caused psychological problems and suicidal ideation for 3 forum members. Some people may want to ignore the potential harm from the side effects of this drug, but the experiences of 3 people here should serve as a warning that, for some, disulfiram can be dangerous. It's not the dose, it's the drug, as your own dosing clearly demonstrates. Not everyone will experience those side effects, but they shouldn't be ignored.
Unhinged? Perhaps, you could be right. I do have psychological problems. I have never made any secret of that and have spoken quite
openly on the forum about
being abused as a child from the age of 4. I've just spent 3 years in therapy for the Multiple Personality Disorder that 13 years of child abuse at the hands of my own mother left me with. Dealing with that and the physical agony of chronic Lyme has certainly taken it out of me physically and mentally.
So, yeah, maybe I'm a fruitcake, two sandwiches short of a picnic, nuts or "unhinged" indeed. Thanks again.
On a more positive note - because we must be positive even when insulting people - I am beginning to think that disulfiram is the answer to the biofilm problem that everyone has been looking for. I don't think it necessarily hits all the infections, but I do think it weakens them, destroys biofilms and allows other meds that specifically target coinfections to get at the bacteria.
As part of the right 3 or 4 drug combination, I think disulfiram could very well be the final nail in the coffin of chronic Lyme for those people who are physically able to tolerate it. That is fantastic news for thousands of people and I am very pleased for all those who are finally finding a way out of the living hell that is chronic Lyme and seeing light at the end of the tunnel.
On the other hand, my heart breaks for the likes of Rainy and Cignet who tried disulfiram full of hope while very fragile and it hasn't worked out for them.Hey Jova, we’re all friends here, I’m sorry about
all the negative posts towards you. I don’t think they’re negative but they’re trying to make sure that anyone new isn’t deterred by people who go from 0 to 100 with negative outcomes.
For Rainy, we are all empathetic, of course we are, he/she is one of our brothers/sisters in arms who have been to hell. We have all suffered and suffered for years. None of us are happy that they are not feeling well.
What we do say however is jumping to 500MG in one week should be word of caution and not a representation of the medicine because 500MG is supposed to be 2 months + down the line if you follow the guidelines given by Dr. L who has said it has changed the lives of about
100 that he’s monitoring, not self prescribed, a doctor with many years experience. He said please go low and go slow so if someone went fast and hard and crashed it shouldn’t be “this drug sucks”, it should be well we don’t know if it doesn’t work for them because they went against the guidelines, again yes, guidelines given by a medical professional, were.
For Cyg, yes they’re going slow but as Dr. L has said and even in their current posted journal, that all three of their patients had issues on DSF which included severe exhaustion, psychosis, and general malaise and discomfort. So this life sucks while on DSF comes with the territory. I feel awful sometimes. Exhausted, pain, twitching, sad, symptoms all exacerbated, but again, that comes with the territory.
As was said by 20100cb, they felt that this was going no where at one point which is very true. You feel like you’re going no where and then it will come and everything will begin to
This isn’t that there will be no side effects while on it, it isn’t take it and you’re better, it’s take it and be very strong, this is going to be a tough 6-10 week process but it in the end is best for you.
One of the studies candidates said this:
-It was pointed out to the patient that disulfiram has occasionally been reported to cause psychiatric disturbance [50,51,52]. The patient was dubious that disulfiram had a role in his need for psychiatric hospitalization, as he had been under very significant situational stress. However, he averred, “even if it was responsible it was worth it! Don’t fail to offer it to people just because of that!”
-The patient tolerated treatment, although he experienced profound fatigue, confining him mostly to bed on weeks five and six, during which time he later reported, “my mind was mush”.
-Disulfiram resulted in profound fatigue that interfered with functioning, and initially the patient was unable to tolerate more than 125 mg of disulfiram every other day. The dose was gradually increased from January to April, when he was able to tolerate 500 mg/day for about
the last two months of treatment (ending in late May 2018).
So all three in the medical study said life sucked while on DSF. Cropping fatigue and being in bed and some couldn’t even tolerate it daily.
So, for everyone saying it doesn’t work because of a week or two on it or because they have been on and off at high doses or mixing other things as well, it’s dishonest. I’m not picking on you at all but others if they come in may look at your posts and think that DSF wont work for sure or it’s def not life changing, but there’s been a few people going too hard too fast and/or are not ready for a really bad herx as it comes with the territory.
This isn’t easy. I have bad days, as witnessed by those who have moved on with their lives and were sick for years, but during this process where now I’m starting at 125 daily, I have seen what DSF can do, so until I’m done properly from a slow start and accepting that I will have tough days, I can’t say it doesn’t work.
You’re being very hyperbolic and trying to push that it isn’t anything special when you yourself have been dishonest with starting slow, and the fact that this is a tough medicine to deal with.
Rainy I hope you’re okay, thoughts and prayers with you, take a week off like I did, you saw improvements early on right? So start slow again and keep slow. No one wants you to get hurt but we do want you to get better.
Cyg, yeah, some days suck, but you have to be patient with it before you can claim it doesn’t work. Trust me when I say this, I’ve seen the light, but I myself was incorrectly using it during the last 2-3 months so here I am after 500MG for three weeks, back at 125 split into two each day and upping it to 190 this weeknd after 2 weeks. Slowly building the tolerance in my body.
Jova, I’m sorry about
the neuropathy, sometimes that can be a part of the herx, I know you’re done with it but honestly I don’t think you should be. Thousands of people are having their lives saved. Maybe try a very low dose every three days (Dr. L said he had some patients going 62.5 every third day himself) or even lower if that doesn’t fit you.
We all want you and all of us to be better. If you want to leave, that’s fine but you shouldn’t. No one is picking on you, it’s more so let’s be honest to make sure anyone new has the entire picture. We are here with you, and not against you.